MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO T2 Ø3,5X230 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH DRILL, AO T2 Ø3,5X230 MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 18063540
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "breakage of 3.5 mm drill.Breakage occurred when the affected leg was rotated internally and externally to confirm the direction of the distal transverse stop drill.".
 
Additional Manufacturer Narrative
Please note the correction to h6 health impact code.The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The returned drill was visually inspected, in we can see that the drill is broken from the distal end, and the broken fragment was not returned for inspection.After a microscopic view, we can see nick marks on the cutting flutes caused by the usage of the device over time.The fracture surface indicates a brittle fracture, smooth and shining in nature, caused by the application of high tensile and torsional forces, also with wear and tear over the years.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation root cause can be attributed primarily to user related as breakage is caused by application of excessive torsional force, but wear and tear on the device can be also a contributor as device is manufactured in 2015 with around 10 years of usage.If further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
As reported: "breakage of 3.5 mm drill breakage occurred when the affected leg was rotated internally and externally to confirm the direction of the distal transverse stop drill.".

Brand Name
DRILL, AO T2 Ø3,5X230 MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22166438
Report Number0008031020-2025-00953
Device Sequence Number15400951
Product Code HWE
UDI-Device Identifier04546540196606
UDI-Public(01)04546540196606(11)150925(10)K0ADEE0
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063540
Device Lot NumberKU57249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date06/09/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown